Thunderstorm Wind, Warren
- When
- July 7, 1:28 PM EST
- Where
- Warren County, 3.14 mi NNE of Hague
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 43.790, -73.490
Trees were reported down on wires.
Scattered to numerous showers and thunderstorms developed amid a warm and humid air mass ahead of an approaching cold front on July 7, 2023. Some storms became severe downing trees and powerlines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
Scattered to numerous showers and thunderstorms developed amid a warm and humid air mass ahead of an approaching cold front on July 7, 2023. Some storms became severe downing trees and powerlines. Locally heavy rainfall also resulted in some instances of street flooding and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 7, 1:25 PM EST, 3 minutes earlier.
AREA FORECAST DISCUSSION
National Weather Service Albany NY
225 PM EDT Fri Jul 7 2023
.SYNOPSIS...
Outside of an isolated shower or two, Saturday will be
mainly dry with continued warm and humid weather conditions.
Widespread showers and thunderstorms containing heavy downpours are
expected across the area throughout the day on Sunday. Showers and
thunderstorms are once again possible on Monday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
***A Flood Watch has been issued and is in effect for Hamilton,
Warren, Washington, Fulton, and Montgomery Counties from Noon
to 10 PM EDT today***
Key Takeaways:
Severe weather (isolated) and flash flooding ongoing this
afternoon across parts of the forecast area. Greatest
confidence is generally from Albany or the Capital District and
points northwest.
The Weather Prediction Center (WPC) in College Park, MD has
placed much of the area (generally from the Capital District and
points northwest) under a Slight Risk for Excessive Rainfall
with a Marginal Risk for Excessive Rainfall southeast with the
exception of Litchfield County.
The Storm Prediction Center (SPC) in Norman, OK has placed
parts of the area (from Albany and points northwest) under a
Marginal Risk for Severe Weather this afternoon and evening.
Stay weather aware! Stay tuned to www.weather.gov/aly, our
social media pages, and NWS Chat for further updates! Have
multiple ways of receiving weather warnings/alerts!
Discussion:
Update as of 1:30 PM EDT....Latest radar and satellite scans
depict two main areas of showers and thunderstorms. One is over
the SW Adirondacks into BTV's area (northern New York). A second
area of showers and storms are extending from southern Vermont
into the Capital Region into the Catskills. Given the weak mean
layer winds, these showers and storms are slow moving. Given the
tropical environment with precipitable water (PWAT) values
between 1.50-1.80 inches (+1 to +2 STDEVs above normal), some of
these storms are capable of heavy downpours and localized flash
flooding. There are a few active Flood Advisories in effect
already. Additionally, some of these storms are capable of
becoming strong to severe. In fact, we have multiple Special
Weather Statements (SPSs) in effect for the area with surface-
based CAPE (SBCAPE values) between 1500-2000 J/kg.
Expect for activity (showers and thunderstorms) to continue
through the remainder of this afternoon into this evening before
waning later this evening with the loss of daytime heating. With
clouds and showers/storms in the Albany area, have lowered the
high temperature for today. Also made slight adjustments to the
hourly temperature and dewpoint grids to reflect current
observations and forecast trends. Rest of the going forecast
remains on track. See previous discussion below.
.PREVIOUS [10:30 AM EDT]...Current air temperatures are in the
upper 70s to lower 80s with dewpoints in the upper 60s to lower
70s, per the NYS Mesonet. Low stratus from earlier this morning
has burned off giving way to mostly sunny to partly cloudy
skies. Most of the cloud cover is off to our northwest (from the
SW ADKs into western NY) in association with a frontal boundary
draped across western NY. Showers and storms have already begun
to fire up over northeast PA, northern NY, and western NY this
morning. As the atmosphere continues to destabilize, expect for
showers and thunderstorms develop across the NWS ALY CWA and
increase in coverage later on. Going forecast remains on track.
Just made minor amendments to the hourly temperatures,
dewpoints, relative humidity, and apparent temperature grids to
reflect current observations and forecast trends. See previous
discussion below for further details on the current weather and
what's expected in the near to short term periods.
.PREVIOUS [4:00 AM EDT]...Despite the mid and high clouds
around, there should be enough breaks of sun for temps to warm
quickly today. Temps are already starting out very mild, with
many areas having only fallen into the upper 60s to mid 70s
overnight. Temps should be in the upper 70s to mid 80s by
midday. With the warm air mass and dewpoints well into the 60s
once again, there should be ample instability in place, with
SBCAPE around 1000-200 J/kg expected (as suggested by the 00z
HREF). Despite the instability and approaching frontal boundary,
upper level dynamics are fairly weak. 0-6 km bulk shear looks
only about 20 kts over much of the area (perhaps locally close
to 30 kts across northern areas by late in the day). In
addition, mid lapse rates probably won't be too steep, as there
won't be strong height falls moving in. CAMs suggests some
convection will start to develop after midday across the
Adirondacks, Helderbergs and Catskills. However, this activity
may not become too organized as it pushes eastward and will be
rather pulse-like. A few rogue strong wind gusts can't be ruled
out as storms collapse. A bigger threat today may be locally
heavy downpours, as storms will be moving fairly slowly (around
15 kts or so) and high PWATs (values near 1.6 to 1.8 inches for
most areas according to the 00z HREF) will lead to efficient
rainfall and high rates. Urban areas, as well as locations that
see repeated showers/storms will be susceptible to ponding of
water and localized flash flooding.
Highs should top out in the mid to upper 80s for valley areas by
the mid afternoon hours, before clouds and precip moves through
the area. Heat index values look a little lower than yesterday,
so no heat headlines are needed today. Still, people should
take precautions as it will be quite warm/muggy before showers
and thunderstorms slide through the area from the west.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Any showers or thunderstorms will diminish this evening, but it
will remain humid into the overnight hours with some partial
clearing. Widespread fog is expected to form tonight and it may
be locally dense with lows in the 60s.
On Saturday, fog will dissipate in the morning, allowing for a
partly sunny sky. It should become fairly unstable once again on
Saturday, but there won't be a strong focus for convection, as
the frontal boundary will be washing out across eastern areas.
This decaying boundary and/or differential heating may allow for
some showers and thunderstorms to form by afternoon, but
coverage looks just isolated to scattered, mainly for southern
and eastern parts of the area. No severe storms are expected due
to limited shear and poor lapse rates. Highs should be well into
the 80s with muggy dewpoints in place.
There should be a lull in activity on Saturday evening, as the
diurnal convection diminishes before the next system starts to
approach. Some showers could start to increase for southern and
western areas towards the late night hours, but more widespread
showers and thunderstorms are expected for Sunday. A stronger
upper level disturbance, aided by a surface wave, will allow a
concentrated area of showers and embedded thunderstorms for
Sunday. At this point, the heaviest precip looks to occur for
Sunday afternoon into the first part of Sunday night. Total QPF
looks to be 1 to 3 inches, with the heaviest axis extending from
the Catskills northeast towards southern VT, although this is
still subject to change, as there are some differences in the
model guidance. High rainfall rates may lead to some flooding
concerns, especially for locations that see heavy precip on
Friday. See the hydro discussion below for more details. With
the clouds and precip around, temps will be cooler than recent
days, with temps mainly in the 70s, although it will be muggy
and sticky thanks to the high dewpoints/PWATs. Rainfall will
gradually diminish towards late Sunday night with lows in the
60s.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Widespread soaking rain is likely throughout the long term forecast
period with multiple upper-level disturbances set to track through
the region. Read on for details...
Shortwave energy rotating through the region around a large low
pressure system located just west of the Hudson Bay will make for a
wet start to the long term forecast period. Rain, supported through
requisite lift supplied by a surface cold front, its parent
surface low and upper-level divergence, looks to be widely
spread throughout much of the region by Monday morning. While
discrepancies still remain in the guidance, general consensus
points to what could quite possibly be a washout Monday
especially in western New England as the shortwave axis looks to
drive through on its northeasterly track along the New England
Coast into Tuesday.
Rain looks to decrease from southwest to northeast heading into
Tuesday as weak ridging and associated surface high pressure noses
into the region through the afternoon. Wednesday will, therefore,
likely host the best conditions of the extended forecast period with
dry, warm weather consuming the region. The respite to rain will
swiftly terminate Thursday as yet another shortwave trough cycles
through the cyclone to our north and west. However, when rain will
actually begin again is still fairly uncertain as models have not
yet come into agreement with the timing of onset. However, once rain
begins again, it is hinted that conditions will remain fairly wet
headed into Friday.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Through 18z Saturday...
Two main weather concerns for the terminals during the 18z TAF
cycle is:
1) Showers and thunderstorms this afternoon into this evening that
could reduce flight categories to MVFR-IFR levels, and
2) The potential for fog/low stratus development tonight that could
reduce categories to MVFR-LIFR levels.
VFR conditions are currently ongoing across all the TAF sites with
cloud bases between 4,000-12,000 feet AGL. Scattered showers and
thunderstorms are ongoing across the area with two main batches: one
over the SW Adirondacks and another from southern Vermont into the
Capital Region into the Catskills. There's some vicinity thunder
around KALB and KGFL with the ongoing convection in the area this
afternoon. There's potential for showers and thunderstorms to impact
the terminals this afternoon into this evening. Greatest confidence
is over KALB and KGFL given current observations and forecast
trends. Have TEMPO groups for all of the sites however.
Later this evening and especially tonight, there's the potential for
some fog/low stratus developing over the TAF sites given the ample
amount of low level moisture in place. Any fog could be locally
dense over KGFL/KALB/KPSF. Any fog/low stratus will have the
potential for reducing cigs/vsbys to MVFR-LIFR levels.
Any fog/low stratus should burn off Saturday morning with things
improving back to VFR levels.
Winds are expected to be light and variable if not slightly out of
the south between 4-10 kts this afternoon. Winds are expected to
trend towards calm tonight.
Outlook...
Saturday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Sunday: High Operational Impact. Likely SHRA...TSRA.
Sunday Night: High Operational Impact. Likely SHRA...TSRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA.
Tuesday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.HYDROLOGY...
Showers and thunderstorms are likely this afternoon, especially
for areas north and west of the Hudson Valley. High PWATs
(around 1.6 to 1.8 inches) and slow moving showers/thunderstorms
will allow for high precip rates (in excess of 1" per hour).
Ponding of water is likely for any areas that see showers and
thunderstorms, especially for urban areas. Flash flooding can't
be ruled out, especially if any areas see repeated storms.
A few additional showers and thunderstorms are possible on
Saturday. While coverage looks less than Friday, it will
continue to be humid, so locally high rainfall rates can't be
ruled out once again.
More widespread showers and embedded thunderstorms are expected
for Sunday into Sunday night. Much of the area is in a Slight
Risk for Excessive Rainfall. At this time, 1.00 to 3.00 inches
of rainfall is expected, with the heaviest totals across the
high terrain of the Catskills, Berkshires and southern VT.
Street flooding and sharp rises on small streams is expected to
occur on Sunday into Sunday night. Some flash flooding will be
possible, especially for areas that see heavy rainfall on Fri,
as soils are starting to become wetter due to the recent
rainfall. Urban areas will also be susceptible to a flood
threat. A Flood Watch for flash flooding may be needed for
Sunday into Sunday night. While main stem rivers should
generally remain within their banks, some smaller flashier
streams could approach flood stage, depending on how much
and how fast rainfall occurs.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Flood Watch until 10 PM EDT this evening for NYZ033-039-040-
042-043-082>084.
MA...None.
VT...None.
&&
SYNOPSIS...Evbuoma
NEAR TERM...Evbuoma/Frugis
SHORT TERM...Frugis
LONG TERM...Gant
AVIATION...Evbuoma
HYDROLOGY...Hazardous Weather Outlook National Weather Service Albany NY 405 AM EDT Fri Jul 7 2023 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-081100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 405 AM EDT Fri Jul 7 2023 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central and eastern New York and southern Vermont. .DAY ONE...Today and tonight. Showers and thunderstorm are expected this afternoon into this evening. A few thunderstorms will be capable of producing gusty winds, mainly for the Adirondacks and Mohawk Valley, where this is a Marginal Risk for severe thunderstorms. Any thunderstorm will be capable of producing heavy downpours, which may result of ponding of water in urban, low lying and poor drainage areas. Isolated flash flooding is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms again on Saturday. More widespread showers and thunderstorms are also expected on Sunday. Showers and thunderstorms on Sunday will contain heavy rainfall, which may once again result in flooding of urban and low lying areas. Flash flooding is possible for areas that see repeated heavy downpours and a Flood Watch for flash flooding could be needed. In addition, there will continue to be a chance for thunderstorms Monday through Thursday, mainly in the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon.
Special Weather Statement
National Weather Service Albany NY
136 PM EDT Fri Jul 7 2023
NYZ042-043-071800-
Northern Washington NY-Northern Warren NY-
136 PM EDT Fri Jul 7 2023
...A strong thunderstorm will impact portions of northeastern Warren
and northwestern Washington Counties through 200 PM EDT...
At 136 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chestertown, or 12 miles north of Warrensburg, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Eagle Point Campground around 140 PM EDT.
Scaroon Manor Public Campground around 145 PM EDT.
Hague, Rogers Rock Campground and Huletts Landing around 200 PM
EDT.
Other locations impacted by this storm include Byrnes Corners,
Putnam, Dresden Center, Starbuckville, Riparius, Wright, Putnam
Station, Silver Bay, Pottersville and Clemons.
This includes Interstate 87 between exits 24 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4380 7338 4377 7335 4374 7337 4373 7337
4369 7340 4366 7341 4364 7343 4362 7342
4358 7389 4375 7395 4376 7391 4381 7338
TIME...MOT...LOC 1736Z 255DEG 27KT 4369 7382
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SNDSpecial Weather Statement
National Weather Service Albany NY
139 PM EDT Fri Jul 7 2023
NYZ033-041-042-083-071815-
Hamilton NY-Southeast Warren NY-Northern Warren NY-
Northern Saratoga NY-
139 PM EDT Fri Jul 7 2023
...A strong thunderstorm will impact portions of southeastern
Hamilton, southwestern Warren and northwestern Saratoga Counties
through 215 PM EDT...
At 138 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Wells, or 16 miles southeast of Speculator, moving east
at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Warrensburg and Lake Luzerne Campground around 215 PM EDT.
Other locations impacted by this storm include Garnet Lake, Thurman,
Thurman Station, Girards Sugarbush, Fourth Lake, Knowelhurst,
Bakertown, Stony Creek Station, High Street and Stony Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4332 7422 4354 7428 4362 7384 4334 7374
TIME...MOT...LOC 1738Z 258DEG 21KT 4343 7415
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SNDSpecial Weather Statement
National Weather Service Albany NY
140 PM EDT Fri Jul 7 2023
NYZ032-033-071815-
Northern Herkimer NY-Hamilton NY-
140 PM EDT Fri Jul 7 2023
...A strong thunderstorm will impact portions of west central
Hamilton and northern Herkimer Counties through 215 PM EDT...
At 140 PM EDT, Doppler radar was tracking a strong thunderstorm over
Old Forge, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Old Forge around 145 PM EDT.
Alger Island Public Campground around 200 PM EDT.
Limekiln Lake Campground and Eagle Bay around 205 PM EDT.
Inlet around 210 PM EDT.
Eighth Lake Campground and Brown Tract Pond Campground around 215
PM EDT.
Other locations impacted by this storm include Minnehaha, Thendara,
Carter Station, Mountain Lodge and First Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4380 7511 4383 7463 4356 7465 4362 7511
4366 7512
TIME...MOT...LOC 1740Z 272DEG 21KT 4371 7502
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SNDSpecial Weather Statement
National Weather Service Albany NY
144 PM EDT Fri Jul 7 2023
NYZ040-048>052-071815-
Eastern Albany NY-Eastern Schenectady NY-Western Schenectady NY-
Montgomery NY-Southern Saratoga NY-Western Albany NY-
144 PM EDT Fri Jul 7 2023
...A strong thunderstorm will impact portions of Schenectady,
northern Albany, southwestern Saratoga and southeastern Montgomery
Counties through 215 PM EDT...
At 143 PM EDT, Doppler radar was tracking a strong thunderstorm near
Duanesburg, or 7 miles west of Scotia, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Rotterdam Junction and Pattersonville-Rotterdam Junction around
155 PM EDT.
Rotterdam and Glenville around 200 PM EDT.
Scotia around 205 PM EDT.
Schenectady and East Glenville around 210 PM EDT.
Clifton Park, Niskayuna, Alplaus, Burnt Hills and Country Knolls
around 215 PM EDT.
Other locations impacted by this storm include Glenridge, Hoffmans,
Harding Crossing, Gifford, Garrison Manor, Aqueduct, Princetown,
Woodruff Heights, Elnora and Schonowe.
This includes the following highways...
Interstate 88 between exits 24 and 25.
Interstate 90 between exits 25 and 26.
Interstate 890 between exits 1a and 9.
Interstate 87 near exit 8A.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4303 7388 4302 7387 4278 7373 4270 7415
4286 7425
TIME...MOT...LOC 1743Z 246DEG 18KT 4282 7411
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SNDSpecial Weather Statement
National Weather Service Albany NY
218 PM EDT Fri Jul 7 2023
NYZ042-043-071845-
Northern Washington NY-Northern Warren NY-
218 PM EDT Fri Jul 7 2023
...A strong thunderstorm will impact portions of northeastern Warren
and northern Washington Counties through 245 PM EDT...
At 218 PM EDT, Doppler radar was tracking a strong thunderstorm near
Huletts Landing, or 11 miles northeast of Warrensburg, moving east at
55 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hague around 225 PM EDT.
Whitehall around 230 PM EDT.
West Haven around 235 PM EDT.
Other locations impacted by this storm include Lock Twelve Marina,
Shelving Rock, Putnam, Dresden Center, Chipman Point, Low Hampton,
Wright, Putnam Station, Silver Bay and Snody Dock.
This includes Interstate 87 near exit 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4377 7335 4364 7343 4362 7342 4359 7343
4357 7339 4358 7338 4359 7339 4362 7337
4363 7330 4361 7329 4358 7330 4357 7327
4356 7326 4353 7373 4377 7376 4381 7338
TIME...MOT...LOC 1818Z 260DEG 47KT 4364 7363
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SNDSpecial Weather Statement
National Weather Service Albany NY
226 PM EDT Fri Jul 7 2023
VTZ013-014-071900-
Western Windham VT-Bennington VT-
226 PM EDT Fri Jul 7 2023
...A strong thunderstorm will impact portions of northeastern
Bennington and north central Windham Counties through 300 PM EDT...
At 226 PM EDT, Doppler radar was tracking a strong thunderstorm near
Weston, or near Londonderry, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Londonderry, Peru, Sherwood Forest, South Londonderry, North
Landgrove, Thompsonburg, Peru Town Center, Landgrove Town Center and
North Windham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4318 7276 4323 7300 4329 7299 4329 7298
4330 7297 4330 7282 4326 7282 4323 7273
TIME...MOT...LOC 1826Z 196DEG 13KT 4328 7285
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SNDThe Burlington radar (KCXX), 84 km away, was scanning. The volume nearest the first event began at 18:28 UTC.
5 thunderstorm wind, 5 flood, 2 flash flood. Local standard time, as filed.
Trees were reported down on wires.
Trees were downed on power lines as well as a few vehicles and a home.
A tree was downed onto a wire near Bolton Landing.
Water was reported over the road near the intersection of US Highway 20 and France Street in the Village of Sharon Springs.
State Route 5s was flooded in the Town of Canajoharie near exit 29 of the New York State Thruway.
Trees were downed onto wires near Cleverdale.
A culvert overflowed with six inches of water over portions of Route 5 and Broadway in the Village of Fonda.
Standing water was reported along Beach Road in Lake George Village.
Trees and wires were downed in West Fort Ann.
A mudslide was reported blocking the intersection of Shields Road and North Shore Road near Edinburg due to heavy rainfall.
North Shore Road was washed out near Lakeland Road near Edinburg.
US Highway 209 was closed between Lucas Turnpike and Whitfield Road in the Town of Rochester due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2023Every state in 2023This day in weather historyWarnings in New York, July 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1117033, 1116904, 1116908, 1116909, 1116907, 1117025, 1116910, 1117024, 1117026, 1117027, 1117028, 1117032.